How the interaction occurs:
When these two medicines are taken together, your body may not process your seizure medicine properly.
What might happen:
Your blood levels of seizure medicine may rise and cause an increase in the beneficial and toxic effects.
What you should do about this interaction:
Contact your healthcare professionals (e.g. doctor or pharmacist) about taking these two medicines together. They may be aware of this interaction and may be monitoring you for it. If your doctor prescribes these medicines together, it may be necessary to check your blood levels of seizure medicine more often. If you experience loss of coordination, nausea, vomiting, weakness, dizziness, or fatigue, contact your doctor. The dose of your seizure medicine may need adjusting. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Harper JM, Yost RL, Stewart RB, Ciezkowski J. Phenytoin-chloramphenicol interaction: a retrospective study. Drug Intell Clin Pharm 1979 Jul-Aug; 13:425-9.
2.Christensen LK, Skovsted L. Inhibition of drug metabolism by chloramphenicol. Lancet 1969 Dec 27;2(7635):1397-9.